Delay-dependent robust stability criteria for uncertain neutral systems with mixed delays. (English) Zbl 1157.93467

Summary: This paper concerns the problem of the delay-dependent robust stability of neutral systems with mixed delays and time-varying structured uncertainties. A new method based on linear matrix inequalities is presented that makes it easy to calculate both the upper stability bounds on the delays and the free weighting matrices. Since the criteria take the sizes of the neutral- and discrete-delays into account, it is less conservative than previous methods. Numerical examples illustrate both the improvement this approach provides over previous methods and the reciprocal influences between the neutral- and discrete-delays.


93D09 Robust stability
93C23 Control/observation systems governed by functional-differential equations
Full Text: DOI


[1] Boyd, S.; Ghaoui, E. L.; Feron, E.; Balakrishnan, V., Linear Matrix Inequality in System and Control Theory, Studies in Applied Mathematics (1994), SIAM: SIAM Philadelphia
[2] Chen, J., On computing the maximal delay intervals for stability of linear delay systems, IEEE Trans. Automat. Control, 40, 1087-1093 (1995) · Zbl 0840.93074
[3] Chen, J. D.; Lien, C. H.; Fan, K. K.; Chou, J. H., Criteria for asymptotic stability of a class of neutral systems via a LMI approach, IEE Proc. Control Theory Appl., 148, 442-447 (2001)
[4] Curtain, R. F.; Zwart, H. J., An Introduction to Infinite-Dimensional Linear Systems Theory, Texts in Applied Mathematics, Vol. 21 (1995), Springer: Springer Berlin · Zbl 0646.93014
[5] Fridman, E., New Lyapunov-Krasovskii functionals for stability of linear retarded and neutral type systems, Systems Control Lett., 43, 309-319 (2001) · Zbl 0974.93028
[6] Hale, J. K., Theory of Functional Differential Equations (1977), Springer: Springer New York · Zbl 0425.34048
[7] Hale, J. K.; Infante, E. F.; Tesn, F. P., Stability in linear delay equations, J. Math. Anal. Appl., 105, 533-555 (1985) · Zbl 0569.34061
[8] Han, Q. L., On delay-dependent stability for neutral delay-differential systems, Internat. J. Appl. Math. Comput. Sci., 11, 965-976 (2001) · Zbl 1002.34070
[9] Han, Q. L., Robust stability of uncertain delay-differential systems of neutral type, Automatica, 38, 719-723 (2002) · Zbl 1020.93016
[10] Hara, S.; Yamamoto, Y.; Omata, T.; Nakano, M., Repetitive control systema new type servo system for periodic exogenous signals, IEEE Trans. Automat. Control, 33, 659-668 (1988) · Zbl 0662.93027
[11] Hu, G. D.; Hu, G. D., Some simple stability criteria of neutral delay-differential systems, Appl. Math. Comput., 80, 257-271 (1996) · Zbl 0878.34063
[12] Hui, G. D.; Hu, G. D., Simple criteria for stability of neutral systems with multiple delays, Internat. J. Systems Sci., 28, 1325-1328 (1997) · Zbl 0899.93031
[13] Ivǎnescu, D.; Niculescu, S. I.; Dugard, L.; Dion, J. M.; Verriest, E. I., On delay-dependent stability for linear neutral systems, Automatica, 39, 255-261 (2003) · Zbl 1011.93062
[14] Kolmanovskii, V. B.; Myshkis, A., Applied Theory of Functional Differential Equations (1992), Kluwer Academic Publishers: Kluwer Academic Publishers Boston
[15] Kolmanovskii, V. B.; Nosov, V. R., Stability of Functional Differential Equations (1986), Academic Press: Academic Press London · Zbl 0593.34070
[16] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics (1993), Academic Press: Academic Press Boston · Zbl 0777.34002
[17] Lien, C. H., New stability criterion for a class of uncertain nonlinear neutral time-delay systems, Internat. J. Systems Sci., 32, 215-219 (2001) · Zbl 1018.34069
[18] Lien, C. H.; Yu, K. W.; Hsieh, J. G., Stability conditions for a class of neutral systems with multiple delays, J. Math. Anal. Appl., 245, 20-27 (2000) · Zbl 0973.34066
[19] Mahmoud, M. S., Robust \(H_∞\) control of linear neutral systems, Automatica, 36, 757-764 (2000) · Zbl 0988.93024
[20] Niculescu, S. I., Delay Effects on Stability: A Robust Control Approach (2001), Springer: Springer Berlin
[21] Niculescu, S. I., On delay-dependent stability under model transformations of some neutral linear systems, Internat. J. Control, 74, 609-617 (2001) · Zbl 1047.34088
[22] Park, J. H., A new delay-dependent criterion for neutral systems with multiple delays, J. Comput. Appl. Math., 136, 177-184 (2001) · Zbl 0995.34069
[23] Park, J. H., Stability criterion for neutral differential systems with mixed multiple time-varying delay arguments, Math. Comput. Simulation, 59, 401-412 (2002) · Zbl 1006.34072
[24] Park, P., A delay-dependent stability criterion for systems with uncertain time-invariant delays, IEEE Trans. Automat. Control, 44, 876-877 (1999) · Zbl 0957.34069
[25] Xie, L., Output feedback \(H_∞\) control of systems with parameter uncertainty, Internat. J. Control, 63, 75-741 (1996) · Zbl 0841.93014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.